SMITH & NEPHEW, INC. ULTRA FAST-FIX AB ASSEMBLY - REV CURVE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Model Number |
72201495 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that during a surgery the t2 was not triggering.The procedure was successfully completed using a back-up device, it is unknown if there was a significant delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
One 72201495 ultra-fast-fix ab reversed curved needle delivery system used for treatment, was not returned for evaluation.Due to product unavailability, investigation and evaluation were limited.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Inadvertent disruption of suture and anchor can occur upon removal of the depth limiter for trimming.This style of delivery system requires user controlled manual trigger advancement to position and place the anchors.They are each then manually stripped off the needle tip.Influences that could compromise product performance or integrity that are unrelated to manufacture include: inadvertent twisting or bending of the delivery needle.Proximity of anchor placement to each other.Difficulty with reaching the desired tissue location.Inadequate tissue conditions.Incomplete needle penetration through meniscus.Per instructions for use: ¿delivery instrumentation is required for proper placement of the implants for optimal surgical result.Do not bend delivery needle.Note: it is normal to encounter resistance prior to achieving the ready position.A snap or click will be heard when the trigger is fully advanced, ensuring that the implant is fully seated at the end of the needle.¿ product met specifications upon release to distribution.
Additional Manufacturer Narrative
H3, h6: one 72201495 ultra-fast-fix ab assembly reverse curved device used for treatment, was returned for evaluation.This product has no automatic mechanism or mechanical deployment.Anchor advancement, positioning and deliberate stripping off the needle is controlled by the user.The outer protective blue split cannula was not returned.No anchors or suture were returned.The depth limiter was not returned.The needle showed use but no obvious damage.The dimple inside the needle track did not appear to be flattened as when t2 is actuated and passed over it.Per instructions for use: ¿a snap or click will be heard when the trigger is fully advanced, ensuring that the implant is fully seated at the end of the needle.Do not bend delivery needle.It is normal to encounter resistance prior to achieving the ready position.Do not use sharp instruments to manage or control the suture.¿ complaint history review indicated a similar allegation for the lot number reported.Batch review did not indicate a condition or product/procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation warranted at this time.